MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS12-120LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-120lpi, airseal 12/120mm lpi port was used during a thoracic lobectomy on the date of (b)(6) 2023 when it was reported, ¿i wanted to report this product complaint from one of my accounts (b)(6) hospital.It is in regards to the sound cap material that was found in patient that looks like it was torn off or came off sound cap.I attached a picture here as well.For months we have had a surgeon complaining about seeing a blue fleck in her patients on her robotic cases.We had intuitive in to observe and try to figure out what that substance was and to obtain the piece to check what it was.Nothing definitive was decided by their observations.Today another surgeon had a blue piece which was obtained from the patient.It was the exact match to a hole in the 12 airseal seal used on the case.You can quite clearly see where that piece has broken off the seal.¿.After a series of assessment questions, it was reported the fragmentation was retrieved with graspers.There was no delay, and the procedure was completed as normal.There was no patient injury, prolonged hospitalization, or medical intervention for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Received one ias12-120lpi in opened original packaging.Lot number was verified.Performed a visual inspection, there is a piece of rubber missing from the sound cap.The detached piece was returned with the device.The manufacturing documents from the device history record review was performed and found no abnormalities that would contribute to this event.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: inspect sound cap foam and seal prior to use.Use caution when inserting a sharp or large device through the blue sound cap seal.Inspect the sound cap after use for physical damage of any kind.Use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs.Do not use excessive downward force.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-120lpi, airseal 12/120mm lpi port was used during a thoracic lobectomy on the date of (b)(6) 2023 when it was reported, ¿i wanted to report this product complaint from one of my accounts frederick memorial hospital.It is in regards to the sound cap material that was found in patient that looks like it was torn off or came off sound cap.I attached a picture here as well.For months we have had a surgeon complaining about seeing a blue fleck in her patients on her robotic cases.We had intuitive in to observe and try to figure out what that substance was and to obtain the piece to check what it was.Nothing definitive was decided by their observations.Today another surgeon had a blue piece which was obtained from the patient.It was the exact match to a hole in the 12 airseal seal used on the case.You can quite clearly see where that piece has broken off the seal.¿.After a series of assessment questions, it was reported the fragmentation was retrieved with graspers.There was no delay, and the procedure was completed as normal.There was no patient injury, prolonged hospitalization, or medical intervention for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL 12/120MM LPI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key16409394
Report Number3007305485-2023-00041
Device Sequence Number14927109
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)250928(10)202209294
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberIAS12-120LPI
Device Catalogue NumberIAS12-120LPI
Device Lot Number202209294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic